Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 11, 2025, 4:09 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 4:09 PM CDT (21:09 UTC)
- Expired
- Aug 11, 2025, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS
The radar
The Tulsa radar (KINX), 138 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WGUS53 KSGF 112109
FFWSGF
KSC021-037-120315-
/O.NEW.KSGF.FF.W.0057.250811T2109Z-250812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
409 PM CDT Mon Aug 11 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Western Cherokee County in southeastern Kansas...
Western Crawford County in southeastern Kansas...
* Until 1015 PM CDT Monday.
* At 409 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Girard, Cherokee, Scammon, Mccune, Walnut, West Mineral,
Sherman, Roseland, Carona, Sherwin, Stippville, Hallowell, Beulah,
Greenbush, Faulkner, Brazilton and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3738 9509 3761 9509 3760 9478 3700 9487
3700 9507 3738 9507
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
TitusWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:59 PM CDT, 2 hours 10 minutes earlier. Its key messages:
- 30-50% chances for showers and thunderstorms to redevelop later this afternoon into tonight along and west of the Hwy 63 corridor.
- Daily rain chances (30-50%) persist through Wednesday, with temperatures returning to near normal for mid August.
Area forecast discussion, Aug 11, 1:59 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 159 PM CDT Mon Aug 11 2025 .KEY MESSAGES... - 30-50% chances for showers and thunderstorms to redevelop later this afternoon into tonight along and west of the Hwy 63 corridor. - Daily rain chances (30-50%) persist through Wednesday, with temperatures returning to near normal for mid August. && .SHORT TERM /THROUGH TONIGHT/... Issued at 151 PM CDT Mon Aug 11 2025 A positively tilted upper level trough is currently extended through the central CONUS, with models showing several embedded shortwaves throughout. Towards the surface, a surface low is situated over central KS, with a quasi-stationary frontal boundary draped across NW MO down through the TX/OK panhandles, and an outflow boundary bisecting the CWA. A remnant MCS brought scattered showers and thunderstorms to the area this morning into the early afternoon, however with the drier soil moistures, not much in the way of flooding was observed. Satellite imagery shows some clearing leading to additional destabilization, with CAMs showing redevelopment of showers and thunderstorms later this afternoon and evening along the outflow boundary (30-50% chances). Storms should remain subsevere, however we can't completely rule out an isolated strong to severe pulse-like thunderstorm. Despite enough instability present (MLCAPE between 1000-2500 J/kg), low shear and weaker forcing will hinder any organization taking form with these storms. With Bufkit soundings showing dryer air towards the surface, if storms do become stronger up to severe limits, downburst winds up to 50-60mph would be the primary hazard. Otherwise, temperatures so far this afternoon have ranged in the mid 80s to low 90s. For tonight, expect temperatures in the upper 60s and low 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 151 PM CDT Mon Aug 11 2025 The upper level trough is progged to remain over the region on Tuesday, with the frontal boundary remaining stationary in our vicinity before pushing southeast into our area by the evening. As a result, additional 40-60% chances for showers/thunderstorms exist, with the better chances during the afternoon and early evening. With increased cloud cover, temperatures will be similar to today, ranging in the mid to upper 80s, and reaching the low 90s over portions of south-central MO. By Wednesday, the trough will begin pushing east of the area, but not before bringing additional 20-40% chances of showers and thunderstorms Wednesday afternoon. A pattern change will begin Thursday morning, with upper level ridging taking over the central CONUS. Despite this pattern, models are still hinting at daily chances (~20%) of afternoon showers. As of right now, much of the area should remain dry. With the ridging pattern raising mid level heights, temperatures will begin to warm up again into the low to mid 90s towards the end of the week and into the weekend. Some locations could see heat index values between 100-105 degrees - which would be below/right at our Heat Advisory criteria - however we'll need to continue monitoring this excessive heat potential as we get closer to this timeframe. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1210 PM CDT Mon Aug 11 2025 VFR conditions are expected to prevail through the entire forecast period. Scattered showers and thunderstorms will be possible later this afternoon and evening, primarily at KSGF and KJLN. With confidence still low regarding whether or not these will reach the terminals, continued the use of PROB30 groups for these two terminals between 21Z-02Z. Otherwise, current southeasterly surface winds between 5-10kts will begin to shift out of the south before becoming light and variable overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Melto
Hazardous weather outlook, Aug 11, 2:33 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 233 PM CDT Mon Aug 11 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 233 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Additional showers and thunderstorms are possible (30-50%) this afternoon into tonight, primarily for areas along and west of Hwy 63. Any thunderstorms would bring risks of heavy downpours and frequent lightning, as well as briefly gusty winds up to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily shower and thunderstorm chances (30-50%) persist through midweek. Localized heavy rainfall may accompany this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Special weather statement, Aug 11, 3:41 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
341 PM CDT Mon Aug 11 2025
KSZ097-101-112115-
Cherokee KS-Crawford KS-
341 PM CDT Mon Aug 11 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHWESTERN CRAWFORD COUNTIES THROUGH 415 PM CDT...
At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mccune to Oswego. Movement was northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Girard, Sherman, Mccune, West Mineral, Sherwin, and Hallowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3753 9482 3714 9496 3710 9507 3738 9507
3739 9509 3748 9509
TIME...MOT...LOC 2041Z 240DEG 10KT 3742 9498 3715 9512
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Aug 11, 3:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
355 PM CDT Mon Aug 11 2025
KSZ101-112130-
Cherokee KS-
355 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEROKEE COUNTY
THROUGH 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sherwin, Melrose, Faulkner, and Hallowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3723 9487 3700 9492 3700 9507 3701 9507
3715 9508
TIME...MOT...LOC 2055Z 188DEG 12KT 3699 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:19 PM CDT | Special Weather Statement | SGF | Bourbon | 26 min |
| Aug 10, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 25 min |
| Aug 10, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 45 min |
| Aug 10, 9:58 PM CDT | Special Weather Statement | SGF | Cherokee | 47 min |
| Aug 10, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 39 min |
| Aug 10, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 50 min |
| Aug 10, 10:50 PM CDT | Special Weather Statement | SGF | Bourbon | 40 min |
| Aug 11, 3:41 PM CDT | Special Weather Statement | SGF | Crawford | 34 min |
| Aug 11, 3:55 PM CDT | Special Weather Statement | SGF | Cherokee | 35 min |
| Aug 11, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 34 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.